Florida, 2006Damaging Winds in Florida, July 28, 2006
July 28, 2006 · NWS TAE · 3 events in 2 counties and zones
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 28, 2:06 PM EST, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 28, 2:06 PM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
306 PM EDT FRI JUL 28 2006
.SYNOPSIS...THE BERMUDA RIDGE IS FIRMLY ENTRENCHED ACROSS THE GULF
STATES WITH ITS AXIS VERY NEAR THE GULF COAST. YET ANOTHER SCORCHER
IS IN PROGRESS ACROSS THE FORECAST AREA THIS AFTERNOON WITH MOST
INLAND AREAS IN THE MID TO UPPER 90S AND RISING AT 2 PM EDT.
UNOFFICIALLY, IT HAS ALREADY REACHED 100 IN TOWN HERE IN THE CAPITAL
CITY, BUT NOT AT THE TLH ASOS. REGIONAL RADARS SHOW CONVECTION
FIRING WELL TO OUR NW IN NW AL, AND WELL TO THE SE OVER THE WRN FL
PENINSULA. ISOLATED TS HAVE ALSO DEVELOPED OVER IN SE GA AND NE FL,
AND THESE ARE HEADED OUR WAY.
&&
.SHORT TERM...TONIGHT THROUGH SUN NIGHT.
WOULD NOT BE SURPRISED TO SEE A FEW MORE STRONG TO SEVERE STORMS
THIS EVENING ACROSS OUR ERN ZONES LIKE LAST NIGHT. WE HAVE CHANCE
POPS THERE, WITH SLIGHT CHANCE FURTHER W. THE RIDGE AXIS WILL SLIP
SWD OVER THE NEXT FEW DAYS AND THIS WOULD WARRANT HIGHER POPS AND
LOWER TEMPS. WE HAVE TRENDED IN THIS DIRECTION, BUT NOTE QUITE A
DIFFERENCE IN THE MET AND MAV GUIDANCE FOR SAT. WE FAVORED THE
WETTER MAV IN THE BLEND WHICH WAS CLOSER TO THE INHERITED FORECAST.
BY SUN, THE MODELS ARE IN BETTER AGREEMENT THAT THE RIDGE AXIS WILL
BE SOLIDLY S OF THE AREA, WITH A VORT LOBE SETTLING SWD ACROSS THE
AREA. LIKELY POPS WERE USED FOR MOST AREAS.
.LONG TERM...MON THROUGH FRI.
THE GFS AND ECMWF FORECAST THE SURFACE BERMUDA RIDGE TO REMAIN NEAR
OR JUST SOUTH OF THE REGION THROUGH THE PERIOD. BOTH MODELS MAINTAIN
SOMEWHAT LOWER 500 MB HEIGHTS OVER THE AREA AS THIS REGION WILL BE
WELL SOUTH OF A STRONG HIGH PRESSURE CENTER. THEY ALSO MAINTAIN AN
AREA OF DEEP LAYER MOISTURE ACROSS THE REGION...THOUGH THE GFS
CONTINUES TO LOOK WETTER THAN THE ECMWF. THIS PATTERN SHOULD YIELD A
TYPICAL SUMMERTIME PATTERN...WITH SCATTERED MAINLY AFTERNOON AND
EVENING STORMS...AND NEAR-AVERAGE TEMPERATURES.
&&
.MARINE...WITH THE CESSATION OF THE SEA BREEZE, WELL SEE ONE MORE
NIGHT OF ELY FLOW BEFORE WINDS SETTLE INTO A PERSISTENT ONSHORE FLOW
PATTERN FOR THE NEXT 5 DAYS. WINDS AND SEAS WILL CONTINUE TO BE
ENHANCED WITHIN THE SEA BREEZE CIRCULATION EACH AFTERNOON WITHIN
ABOUT 10 NM OF THE COAST.
&&
.AVIATION...VFR CONDITIONS FCST THRU THE PERIOD. ISOLD-WDLY SCT
SHRA/TS WILL DEVELOP THIS AFTN ACCOMPANIED BY POSSIBLE MVFR-IFR
VSBY/CIGS...MAINLY ALONG/E OF A LINE FROM VLD TO 40J...AS WELL AS
TWEB ROUTE 117. INCLUDED SCT050CB FOR TLH AND VLD UNTIL 02Z. EXPECT
VARIABLE WINDS AROUND 5 KTS...BECOMING SLY 5-10 KTS THIS AFTN. WINDS
WILL BECOME LIGHT/VARIABLE LATER THIS EVENING.
&&
.FIRE WEATHER...THE RH DIPPED BELOW 40 PERCENT AS OF 18Z TODAY OVER
PARTS OF N FL, SO WE WILL GET MARGINAL DURATIONS IN SOME AREAS ONCE
AGAIN TODAY. THINK THE START IS LATE ENOUGH TO PRECLUDE ISSUING A
RED FLAG WARNING AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 73 95 73 92 / 20 50 50 60
PANAMA CITY 77 91 77 89 / 20 40 50 70
DOTHAN 74 95 74 91 / 10 40 40 60
ALBANY 74 96 74 93 / 20 40 40 50
VALDOSTA 74 96 74 92 / 30 50 40 60
CROSS CITY 74 92 73 91 / 30 60 30 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
&&
AVIATION...JAMSKI
LONG TERM...FOURNIER
REMAINDER OF DISCUSSION...WOOL
Hazardous weather outlook, Jul 28, 3:09 AM EST, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
409 AM EDT FRI JUL 28 2006
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-290815-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
309 AM CDT FRI JUL 28 2006 /409 AM EDT FRI JUL 28 2006/
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT...
THE WEATHER TODAY WILL BE MUCH LIKE THURSDAY...HOT WITH ISOLATED
THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. ON THURSDAY
THERE WERE REPORTS OF LARGE HAIL AND WIND DAMAGE ACROSS PORTIONS
OF NORTH FLORIDA AND SOUTH GEORGIA AS SCATTERED THUNDERSTORMS
DEVELOPED ALONG THE EAST COAST SEA BREEZE AND MOVED TOWARD THE
WEST IN THE LATE AFTERNOON AND EVENING. THIS WILL LIKELY OCCUR
AGAIN TODAY...WITH THE MAIN THREAT FOR LARGE HAIL AND WIND DAMAGE
NEAR AND EAST OF A LINE FROM TALLAHASSEE FLORIDA...TO LAKELAND
GEORGIA. SHOWERS AND THUNDERSTORMS IN THIS AREA WILL TEND TO BE
MORE NUMEROUS THAN ELSEWHERE...WHERE RAIN CHANCES WILL ONLY BE IN
THE 20 TO 30 PERCENT RANGE. HIGH TEMPERATURES WILL ONCE AGAIN
REACH 95 TO 99 DEGREES. THE RELATIVE HUMIDITY WILL BE RATHER LOW
THIS AFTERNOON SO THE HEAT INDEX WILL NOT BE MUCH HIGHER THAN THE
ACTUAL AIR TEMPERATURE. HOWEVER...NORMAL PRECAUTIONS SHOULD BE
TAKEN TO GUARD AGAINST HEAT STRESS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
RAIN CHANCES WILL INCREASE THIS WEEKEND AS AN UPPER LEVEL
DISTURBANCE DEVELOPS OVER THE AREA AND INTERACTS WITH A MOIST
UNSTABLE AIRMASS. RAIN CHANCES WILL GRADUALLY RETURN TO NORMAL
NEXT WEEK. WIDESPREAD SEVERE WEATHER OR FLOODING IS NOT
EXPECTED...BUT A FEW STORMS COULD BRIEFLY APPROACH SEVERE LEVELS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY IF STRONG TO
SEVERE STORMS BEGIN TO FORM LATE IN THE AFTERNOON AND EVENING HOURS.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.
FOURNIER
In the hours before
Local storm report, Jul 28, 1:47 PM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
247 PM EDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 10 NE CROSS CITY 29.73N 83.01W
07/27/2006 DIXIE FL UTILITY COMPANY
A FEW SMALL TREES DOWN NEAR THE GILCHRIST/DIXIE COUNTY
LINE. TIME ESTIMATED BY RADAR.
&&
GODSEYSpecial weather statement, Jul 28, 3:22 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
422 PM EDT FRI JUL 28 2006
FLZ028-282045-
TAYLOR-
422 PM EDT FRI JUL 28 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR TAYLOR COUNTY IN THE
EASTERN FLORIDA BIG BEND...
* UNTIL 445 PM EDT
AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF PERRY...MOVING WEST AT 10 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING WINDS OF 25 TO 35 MPH...
TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS
AND LOW LYING AREAS...NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING...AND SMALL HAIL. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
7-TREXLER
Thunderstorm Wind, Taylor
- When
- July 28, 3:42 PM EST to 3:43 PM EST
- Where
- Taylor County, 10 mi NW of Perry
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.217, -83.700
Several downed trees reported by the Taylor County Sheriff.
Thunderstorm Wind, Taylor
- When
- July 28, 3:45 PM EST to 3:46 PM EST
- Where
- Taylor County, Econfina
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.117, -83.850
A tin roof on a shed was blown off. Numerous trees were down. Reported by the Taylor County Sheriff.
Thunderstorm Wind, Madison
- When
- July 28, 4:55 PM EST to 4:57 PM EST
- Where
- Madison County, Cherry Lake
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.583, -83.433
A tin roof on a shed was blown off. Numerous trees were down near Cherry Lake Circle. Reported by a SKYWARN storm spotter.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, July 28 to 31, 20064 deaths · 1 event
- Damaging Winds and Lightning Strike in New York, July 28, 20061 death · 1 injured · 52 kt wind · 5 events
- Heat in Pennsylvania, July 28, 20061 death · 1 event
- Hail and Damaging Winds in Michigan, July 28 to 29, 2006$817,000 · 4 in hail · 41 events
- Flooding and Hail in Massachusetts, July 28, 2006$304,000 · 50 kt wind · 18 events
- Flash Flooding in New York, July 28, 2006$450,000 · 5 events
- Flash Flood in New Mexico, July 28, 2006$240,000 · 1 event
- Hail and Damaging Winds in Georgia, July 28, 2006$205,000 · 50 kt wind · 4 events
- Damaging Winds in North Carolina, July 28, 2006$148,000 · 65 kt wind · 9 events
- Hail and Damaging Winds in North Carolina, July 28, 20062 injured · $55,000 · 1.75 in hail · 13 events
- Flash Flood in New Mexico, July 28, 2006$80,000 · 1 event
- Hail and Damaging Winds in South Carolina, July 28 to 29, 2006$70,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519679, 5519680, 5519681.